Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Generic subadditive functions

Authors: N. H. Bingham and A. J. Ostaszewski
Journal: Proc. Amer. Math. Soc. 136 (2008), 4257-4266
MSC (2000): Primary 39B62
Published electronically: July 22, 2008
MathSciNet review: 2431038
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a generalization of the `Subadditive Limit Theorem' and of the corresponding Berz Theorem in a class of functions that includes both the measurable functions and the `Baire functions'. The generic subadditive functions are defined by a combinatorial property previously introduced by the authors for the study of the foundations of regular variation. By specialization we provide the previously unknown Baire variants of the fundamental theorems of subadditive functions, answering an old question posed by Bingham, Goldie, and Teugels in 1987.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 39B62

Retrieve articles in all journals with MSC (2000): 39B62

Additional Information

N. H. Bingham
Affiliation: Department of Mathematics, Imperial College London, South Kensington, London SW7 2AZ, United Kingdom

A. J. Ostaszewski
Affiliation: Department of Mathematics, London School of Economics, Houghton Street, London WC2A 2AE, United Kingdom

Keywords: No trumps principle, subadditive function.
Received by editor(s): June 29, 2007
Published electronically: July 22, 2008
Communicated by: Michael T. Lacey
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society